Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 36, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 9, 2015, 6:26 PM MST for Pinal County, Arizona. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2015, 6:26 PM MST (01:26 UTC)
- Expired
- Jul 9, 2015, 7:00 PM MST
- In force
- 34 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Pinal County, AZ
The radar
The Phoenix radar (KIWA), 81 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 1.4 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 2516 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
302
WUUS55 KTWC 100126
SVRTWC
AZC021-100200-
/O.NEW.KTWC.SV.W.0036.150710T0126Z-150710T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
626 PM MST THU JUL 9 2015
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL PINAL COUNTY IN SOUTHEASTERN ARIZONA...
* UNTIL 700 PM MST
* AT 625 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED OVER RED ROCK...AND MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
RED ROCK INCLUDING INTERSTATE 10 NORTH OF MARANA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3285 11122 3265 11097 3251 11124 3251 11135
3257 11145
TIME...MOT...LOC 0125Z 223DEG 20KT 3257 11131
$$
CERNIGLIA2 follow-up statements
060
WWUS55 KTWC 100145
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
645 PM MST THU JUL 9 2015
AZC021-100200-
/O.CON.KTWC.SV.W.0036.000000T0000Z-150710T0200Z/
PINAL AZ-
645 PM MST THU JUL 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MST
FOR SOUTH CENTRAL PINAL COUNTY...
AT 642 PM MST...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR RED ROCK AND WAS MOVING TO THE
NORTHEAST AT 30 MPH TOWARD HIGHWAY 79 NORTHWEST OF ORACLE JUNCTION.
BLOWING DUST IS POSSIBLE IN ADVANCE OF THE STORM AS WELL AS
HEAVY RAIN DIRECTLY UNDER THE STORM.
LOCATIONS IMPACTED INCLUDE...
RED ROCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3285 11122 3265 11097 3251 11124 3251 11135
3257 11145
TIME...MOT...LOC 0142Z 223DEG 20KT 3264 11124
$$
CERNIGLIA102
WWUS55 KTWC 100156
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
656 PM MST THU JUL 9 2015
AZC021-100206-
/O.EXP.KTWC.SV.W.0036.000000T0000Z-150710T0200Z/
PINAL AZ-
656 PM MST THU JUL 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PINAL COUNTY
WILL EXPIRE AT 700 PM MST...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.
LAT...LON 3285 11122 3265 11097 3251 11124 3251 11135
3257 11145
TIME...MOT...LOC 0150Z 223DEG 20KT 3264 11124
$$
CERNIGLIAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:25 PM MST, 4 hours 1 minute earlier.
Area forecast discussion, Jul 9, 2:25 PM MST, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 225 PM MST THU JUL 9 2015 .SYNOPSIS...THUNDERSTORMS WILL SHIFT EASTWARD TONIGHT ACROSS SOUTHEAST ARIZONA..THEN DRIER AIR FROM THE WEST SHOULD KEEP STORMS MAINLY EAST OF TUCSON AGAIN FRIDAY. AN INCREASE IN SHOWERS AND THUNDERSTORMS SHOULD OCCUR LATER THIS WEEKEND AND EARLY NEXT WEEK AS A MOIST SOUTHERLY FLOW RETURNS TO THE AREA. && .DISCUSSION...MODERATE FLOW THROUGHOUT LOWER/MID COLUMN HAS LED TO QUICK MOVING THUNDERSTORMS THAT HAVE PRODUCED GUSTY WINDS BUT ONLY MODEST RAIN AMOUNTS DUE TO THEIR QUICK MOVEMENT. WHILE MOST OF THE STORM ACTIVITY HAS BEEN IN GRAHAM...GREENLEE AND NRN COCHISE COUNTY...SATELLITE PIX INDICATE CONVECTIVE INITIATION OCCURRING FARTHER WEST. THIS HAS BEEN ADVERTISED BY SHORT RANGE MODELS. SO TUCSON COULD YET SEE A STRAY STORM OR TWO INTO EARLY EVENING...BUT BETTER CHANCE WILL REMAIN TO THE EAST. UPPER LOW OVER CENTRAL CALIFORNIA CONTINUES TO MOVE EAST INTO NEVADA. SATELLITE INDICATES A SMALL DRY SLOT ENTERING WRN PIMA COUNTY BUT A JET STREAK IS RIGHT ON ITS HEELS MOVING INTO UPPER BAJA AT THIS TIME. IMPETUS FROM JET STREAK SHOULD GIVE A BOOST TO ACTIVITY THIS EVENING AND HELP SUSTAIN THUNDERSTORMS AFTER SUNSET...AGAIN ESPECIALLY EAST OF TUCSON. THE SETUP FOR FRIDAY WILL BE SIMILAR TO TODAY EXCEPT THUNDERSTORMS MAY BE SLIGHTLY FARTHER EAST...ALTHOUGH STILL CANNOT ABSOLUTELY RULE OUT AN AFTERNOON STORM AS FAR WEST AS TUCSON. THE UPPER RIDGE WHICH HAS BEEN FLATTENED BY THE UNSEASONABLY STRONG UPPER LOW WILL BUILD BACK NORTHWESTWARD BY THIS WEEKEND AND BECOME CENTERED IN THE NM/TX AREA. THIS WILL RESULT IN A SOUTH OR SE FLOW WHICH SHOULD ENCOURAGE MONSOONAL MOISTURE BACK INTO SE AZ FOR THIS WEEKEND AND INTO NEXT WEEK. MORE TYPICAL SLOW MOVING THUNDERSTORMS WITH POCKETS OF HEAVY RAIN ARE EXPECTED THEN. MODELS CONTINUE TO INDICATE THE DEVELOPMENT OF A TROPICAL SYSTEM WHICH WOULD TRACK WESTWARD WELL SOUTH OF THE BAJA PENINSULA LATE NEXT WEEK...BUT IT IS UNCLEAR AS YET IF A BIT OF THAT MOISTURE WILL BE PULLED NORTHWARD TO ENHANCE OUR RAIN CHANCES A WEEK FROM NOW. SLIGHTLY BELOW NORMAL HIGH TEMPERATURES WILL CONTINUE FOR THE NEXT COUPLE DAYS...BUT AS THE HIGH BUILDS EARLY NEXT WEEK...EXPECT WARMER TEMPERATURES WHERE STORMS FAIL TO MATERIALIZE...AND LOWER DESERTS COULD WARM INTO THE 105 DEGREE TERRITORY. && .AVIATION...VALID THRU 11/00Z. SCT -SHRA/-TSRA GENERALLY E TO NE OF KTUS TONIGHT WITH ISOLD -TSRA S AND W ENDING BY 10/03Z. GUSTS TO 40 KTS PSBL NEAR -TSRA. EXPECT SCT CLOUDS 6-10K FT AGL WITH HIGHER LAYERS MAINLY FROM KTUS EWD GRADUALLY CLEARING FROM THE WEST THRU OVERNIGHT ...THEN ISOLD -SHRA/-TSRA MAINLY EAST OF KTUS/KOLS FRIDAY AFTN. SLY/SWLY WINDS AT 12-16 KTS AND GUSTS TO AROUND 25 KTS TIL 10/03Z...THEN LESS THAN 12 KTS OVERNIGHT BEFORE INCREASING AGAIN BY 11/18Z. PATCHY BLDU IS POSSIBLE NORTH AND WEST OF KTUS TIL 10/03Z. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY FROM TUCSON EASTWARD THROUGH FRIDAY. BRIEF DOWNPOURS GUSTY WINDS OF 40-45 MPH WILL ACCOMPANY THE STRONGER THUNDERSTORMS. AN INCREASE IN THUNDERSTORM COVERAGE SHOULD OCCUR SATURDAY OR SUNDAY INTO EARLY NEXT WEEK. DAYTIME TEMPERATURES WILL BE NEAR TO A FEW DEGREES BELOW NORMAL INTO THIS WEEKEND...BUT SOME WARMING IS FORECAST NEXT WEEK. TERRAIN DRIVEN WINDS GENERALLY LESS THAN 15 MPH WILL PREVAIL...WITH THE EXCEPTION OF SOME AFTERNOON BREEZINESS FROM THE SOUTHWEST THROUGH FRIDAY. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && DROZD/FRENCH VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Jul 9, 4:01 PM MST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 401 PM MST THU JUL 9 2015 AZZ504>506-514-100000- SOUTH CENTRAL PINAL COUNTY INCLUDING ELOY/PICACHO PEAK STATE PARK AZ- TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ- SOUTHEAST PINAL COUNTY INCLUDING KEARNY/MAMMOTH/ORACLE AZ- SANTA CATALINA AND RINCON MOUNTAINS INCLUDING MOUNT LEMMON/SUMMERHAVEN AZ- 401 PM MST THU JUL 9 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PINAL AND NORTH CENTRAL PIMA COUNTIES UNTIL 500 PM MST... AT 400 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER MARANA...MOVING NORTHEAST AT 15 MPH. REDUCED VISIBILITIES DUE TO BLOWING DUST AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THIS STORM...FOLLOWED BY LOCALLY HEAVY RAINFALL. LOCATIONS IMPACTED INCLUDE... ORO VALLEY...MARANA...AVRA VALLEY...TORTOLITA...SADDLEBROOKE... CATALINA...ORACLE JUNCTION...RED ROCK...BIOSPHERE 2...PICTURE ROCKS AND DOVE MOUNTAIN. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3232 11124 3242 11148 3269 11128 3257 11075 TIME...MOT...LOC 2300Z 234DEG 14KT 3244 11120 MEYER
Special weather statement, Jul 9, 5:03 PM MST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
503 PM MST THU JUL 9 2015
AZZ505-506-100045-
SOUTH CENTRAL PINAL COUNTY INCLUDING ELOY/PICACHO PEAK STATE PARK AZ-
SOUTHEAST PINAL COUNTY INCLUDING KEARNY/MAMMOTH/ORACLE AZ-
503 PM MST THU JUL 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PINAL COUNTY UNTIL 545 PM
MST...
AT 501 PM MST...DOPPLER RADAR WAS TRACKING AN AREA OF STRONG
THUNDERSTORMS 5 TO 15 MILES NORTHWEST OF ORACLE...MOVING NORTHEAST
AT 35 MPH.
REDUCED VISIBILITIES DUE TO BLOWING DUST AND WIND GUSTS UP TO 50 MPH
WILL BE POSSIBLE WITH THESE STORMS...FOLLOWED BY HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
HAYDEN...WINKELMAN...KEARNY...ORACLE...ARAVAIPA CREEK PRESERVE...
KELVIN AND DUDLEYVILLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3314 11088 3299 11078 3299 11076 3300 11076
3304 11072 3307 11072 3308 11071 3308 11069
3309 11069 3303 11045 3259 11081 3271 11112
3313 11112 3318 11105
TIME...MOT...LOC 0001Z 221DEG 35KT 3273 11087
MEYERLocal storm report, Jul 9, 5:14 PM MST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
514 PM MST THU JUL 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 4 SSW AVRA VALLEY 32.38N 111.35W
07/09/2015 PIMA AZ PUBLIC
TREE HOUSE DAMAGED.
0410 PM TSTM WND DMG MARANA 32.41N 111.17W
07/09/2015 PIMA AZ LAW ENFORCEMENT
TREES DOWN ACROSS I-10 NEAR MARANA
0415 PM TSTM WND DMG MARANA 32.41N 111.17W
07/09/2015 PIMA AZ LAW ENFORCEMENT
POWER POLES DOWN ACROSS WENTZ RD... BETWEEN MARANA RD
AND SANDERS RD... AND ON MARANA RD BETWEEN SANDERS RD
AND WENTZ RD...
&&
EVENT NUMBER TWC1500048
EVENT NUMBER TWC1500049
EVENT NUMBER TWC1500050
CERNIGLIALocal storm report, Jul 9, 5:17 PM MST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
517 PM MST THU JUL 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG MARANA 32.41N 111.17W
07/09/2015 PIMA AZ BROADCAST MEDIA
91 CUSTOMERS WITHOUT POWER IN MARANA
&&
EVENT NUMBER TWC1500051
CERNIGLIALocal storm report, Jul 9, 5:33 PM MST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
533 PM MST THU JUL 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG MARANA 32.41N 111.17W
07/09/2015 PIMA AZ LAW ENFORCEMENT
DEAD TREE FELL ON MOBILE HOME NEAR INTERSECTION OF
MOORE RD AND SANDERS RD.
&&
EVENT NUMBER TWC1500052
CERNIGLIAThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 5:03 PM MST | Special Weather Statement | TWC | Pinal | 42 min |
| Jul 9, 7:28 PM MST | Special Weather Statement | TWC | Pinal | 17 min |
| Jul 10, 10:04 AM MST | Special Weather Statement | TWC | 26 min | |
| Jul 10, 11:18 AM MST | Special Weather Statement | TWC | Greenlee | 27 min |
| Jul 10, 2:21 PM MST | Special Weather Statement | TWC | Greenlee | 24 min |
| Jul 10, 2:38 PM MST | Severe Thunderstorm Warning | TWC | Graham, Greenlee | 52 min |
| Jul 10, 3:00 PM MST | Special Weather Statement | TWC | Greenlee | 45 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.